MAUDE Adverse Event Report: STERIS CORPORATION - MONTGOMERY 4085 SURGICAL TABLE

STERIS CORPORATION - MONTGOMERY 4085 SURGICAL TABLE
Model Number 4085 SURGICAL TABLE
Medical Device Problem Code Electrical Shorting (2926)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite to inspect the 4085 surgical table and found dried fluid within the table backup hand control drawer leading down to the table power supply and there was evidence of fluid intrusion within the base of the table.The technician attributed the root cause of the reported event to an electrical component failure internal to the power supply due to fluid intrusion.The 4085 surgical table is designed to meet ipx4 fluid ingress standards, and the normal fit of the covers, along with the rtv sealant that is applied, will prevent fluid intrusion.In the event the amount of fluid present during the procedure exceeds the ipx4 rating, it is the user facility's responsibility to ensure the table is properly draped and/or a fluid catchment device is utilized to limit the amount of fluid that may come in contact with the 4085 surgical table.The 4085 surgical operator manual states, "some procedures performed on table mattresses or pads may involve excessive fluid exposure.Be sure to drape accordingly".Steris has offered in-service training on the proper use/operation of their 4085 surgical table, specifically on properly draping the table but the user facility has not yet responded.The table remains out of service pending repairs.
 
Event or Problem Description
The user facility reported that during a patient procedure their 4085 surgical table began emitting smoke due to fluid intrusion.The table was unplugged while facility personnel waited for the smoking to stop resulting in a procedure delay.Once the smoking stopped the user facility elected to continue the procedure; the procedure was completed successfully.No report of injury.
 
Additional Manufacturer Narrative
A steris service technician performed the necessary repairs, tested the table, confirmed it to be operating according to specification and returned it to service.Steris counseled the user facility on the proper use/operation of their 4085 surgical table, specifically on properly draping the table.No additional issues have been reported.

Brand Name
4085 SURGICAL TABLE
Common Device Name
SURGICAL TABLE
Manufacturer (Section D)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION - MONTGOMERY
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4403927453
MDR Report Key16033393
Report Number1043572-2022-00092
Device Sequence Number14821888
Product Code FQO
UDI-Device Identifier00724995154783
UDI-Public00724995154783
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4085 SURGICAL TABLE
Device Catalogue NumberST013507
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer11/28/2022
11/28/2022
Initial Report FDA Received Date12/22/2022
Supplement Report FDA Received Date01/27/2023
03/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/09/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown